Alert archive / Colorado / Frost Advisories in 2020

Frost Advisory 2, NWS Pueblo, CO

September 28, 20205 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 28, 2020, 2:54 PM MDT for 5 counties in Colorado. It took effect at Sep 29, 2020, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2020, 2:54 PM MDT (20:54 UTC)
In effect from
Sep 29, 2020, 12:00 AM MDT
Expired
Sep 29, 2020, 8:00 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 122 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS75 KPUB 282054
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
254 PM MDT Mon Sep 28 2020

COZ089-095>099-290500-
/O.NEW.KPUB.FR.Y.0002.200929T0600Z-200929T1400Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
254 PM MDT Mon Sep 28 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties.

* WHEN...From midnight tonight to 8 AM MDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
814 
WWUS75 KPUB 290251
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
851 PM MDT Mon Sep 28 2020

COZ089-095>099-291100-
/O.CON.KPUB.FR.Y.0002.200929T0600Z-200929T1400Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
851 PM MDT Mon Sep 28 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties.

* WHEN...From midnight tonight to 8 AM MDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
274 
WWUS75 KPUB 290943
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
343 AM MDT Tue Sep 29 2020

COZ089-095>099-291400-
/O.CON.KPUB.FR.Y.0002.000000T0000Z-200929T1400Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
343 AM MDT Tue Sep 29 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 32 in some areas will result in 
  frost formation.

* WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties.

* WHEN...Through 8 AM this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Hodanish
621 
WWUS75 KPUB 291340
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
740 AM MDT Tue Sep 29 2020

COZ089-095>099-291445-
/O.EXP.KPUB.FR.Y.0002.000000T0000Z-200929T1400Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
740 AM MDT Tue Sep 29 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

The frost advisory for parts of the southeast plains this morning will
expire at 8 AM. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:53 PM MDT, 1 minute earlier.

Area forecast discussion, Sep 28, 2:53 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
253 PM MDT Mon Sep 28 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 250 PM MDT Mon Sep 28 2020

Main Forecast Concerns/Challenges:

1) Below normal low temperatures tonight

2) Frost expected tonight/early Tue AM - Frost Advisory in effect
   for the eastern plains

Forecast Details:

1) Below normal low temps

Clearing skies with diminishing winds has been the trend this
afternoon though, some gusty northerly winds and scattered mid
clouds remain especially across the far eastern plains. Clearing
skies and diminishing winds will continue to be the trend this
evening into tonight, with another cold night expected across
southern CO. This will support the coldest night of the period, as
below normal temps are likely. Cold temps in the 20s and 30s across
the mountains and mountain valley, though focus will be for
locations across the eastern plains where low temps in the 30s and
possibly the upper 20s are expected.

2) Frost Advisory in effect for the eastern plains

Once again, clear skies with relaxed surface pattern and lighter
winds will support a cold night tonight across the eastern plains.
This will especially be the case for locations near the CO/KS
border, where lowest temps in the low to mid 30s are expected. Some
guidance is hinting at some pockets of colder temps in this
location, possibly falling to the upper 20s. Confidence is not high
on this potential, but confidence is high for the low to mid 30s.
With these temps and higher RH , light winds, and clear skies felt
there was higher potential for frost. So have issued a Frost
Advisory tonight into early Tuesday morning for Crowley, Kiowa,
Bent, Prowers, and Baca counties to account for this frost potential
as well as the potential for temps approaching or reaching freezing.
These locations have also not noted a hard freeze yet this season.
Additionally, it is also appearing another axis from Limon
south/southwest to around the Pueblo area will see some lower temps
in the low to mid 30 degree range. Debated adding Pueblo and Otero
to the Advisory but at this time, these temps are appearing to be
spotty and for only a short time frame. However, patchy frost may
still be possible in these locations.

.LONG TERM...(Tuesday night through Monday)
Issued at 250 PM MDT Mon Sep 28 2020

Continued dry with no pcpn forecast for the next 7 days as a ridge
of high pressure remains over the western third of the US, with a
cold front expected to push through Wed morning.

Tuesday night through Thursday...Models continue to show a cold
front pushing south across the region Wed morning, even though
previous runs had a later frontal passage. The earlier solution now
calls into question the high temperature forecast for Wed, which
currently is the 70s to near 80F for the high valleys, and mid 70s
to mid 80s for the plains. This forecast may be a bit on the high
side, so take note that following forecasts may start cooling Wed.
On Thu, plan on a much cooler day with highs in the 60s to around
70F for most areas.

Friday through Monday...Gradual heating and continued dry
conditions, as the western high pressure ridge starts to weaken but
refuses to leave. Expect highs in the upper 60s to mid 70s for the
high valleys, and in the 70s to near 80F for the plains. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 250 PM MDT Mon Sep 28 2020

Relatively quiet across the TAF sites, with clear/VFR and dry
weather expected this forecast period. Diminishing trend expected
with wind speeds through this evening, with lighter speeds expected
for the remainder of the forecast.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 8 AM MDT Tuesday for
COZ089-095>099.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOORE
AVIATION...RODRIGUEZ
Hazardous weather outlook, Sep 28, 11:40 AM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Mon Sep 28 2020

COZ058>089-093>099-291745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Mon Sep 28 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Patchy frost is possible across the far eastern plains tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ

Nearby

Frost Advisories in Colorado, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.